How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak,
Category: Medical
Satisfied Customers: 378
Experience:  MD at University Hospital Case Medical Center
Type Your Medical Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

Circa 102/67 few days, lower than usual, I have a fib, do I

Customer Question

circa 102/67 for past few days, lower than usual for me, I have a fib, do I have a concern?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I take bisoprolol and xarelto daily
JA: Anything else in your medical history you think the doctor should know?
Customer: No..I am 74 male and other wise healthy
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 3 months ago.


With out symptoms, no concern.

Keep a list , twice a day.

The bisoprolol can to this, but is is not dangerously low.

If it keeps going lower, call your doc right away.

Since it is a change, get an exam if you did not just have one.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here

Customer: replied 3 months ago.
What about my heart rate popping (to circa 170) each time I try to warm up on the treadmill. I have been quitting when that happens and ending workout.
Customer: replied 3 months ago.
This process does not seem to work! No useable answer. What am I missing?
Expert:  Dr. Thomas, MD replied 3 months ago.

You did not mention this before at all.

It is normal for the heart rate to go up.

If your doctor thinks there is a concern, in other words it is going up to high and staying there, then you need


24 hour holter monitor which looks at your heart during your activities...or, a stress test first.

Talk with your doctor about this.

please click a positive rating [hopefully excellent (5)—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here

Expert:  Nadim Al-Mubarak replied 3 months ago.


  • You have AFib, and it is the reason why your heart rate goes that high: It needs to be better controlled. This is one of two problems with Afib: 1) Heart rate is to high and needs control and 2) clot formation, already treated with xaralto
  • You are doing the right thing by avoiding the exercise with this heart rate
  • Your BP is within the lower limits of normal. It's still normal, but it limits the use of the medications used to control your heart rate when you have Afib. With the exception of Digoxin, all of these medications will also lower your BP
  • Holter is not needed, an EKG will document your heart rate and the AFib
  • How to further control your heart rate without lowering your BP:
    • Adding digoxin: not the most effective approach, but it might just do it. You wont know until it is tried
    • Adding other medication such as Cardiazem: very likely to drop your BP further
    • Electrical Cardioversion: non-invasive electrical shock that restores your rhythm back in normal, if this has not already been tried. It might not be durable
    • Ablation: an invasive procedure that restores your normal rhythm with fairly good success rate
  • You should check with your Cardiologist as soon as possible

Let me know if you have any further questions. If this answers your question, please complete the rating above. It's how we get credit for the service. Best wishes

Expert:  Dr. Thomas, MD replied 2 months ago.


Studies have actually shown the ineffectiveness of digoxin in a fib.

In the US and Canada for some time we have not used digoxin as a primary drug in

A fib

See this article, it is one of many, and shows digoxin increases mortality in a fib.

and this

No, digoxin would not be a wise choice. I am positive your doctors will confirm this.

Cardioversion is not used in chronic afib, particularly if there are a number of criteria that show it will not be effective.

Please click a positive rating.

Find me anytime.

Expert:  Nadim Al-Mubarak replied 2 months ago.

I take it, you misread my response. You need to read it again. If it is not clear, I am happy to clarify it further. We do not use dig as a sole treatment for rate control. As an additional treatment to an existing agent (BB or CCB), IT MIGHT HELP, NOT THE MOST EFFECTIVE APPROACH

Related Medical Questions